kids and ADD medication

Stacy - posted on 11/07/2014 ( 3 moms have responded )

6

0

2

My.9 year old was prescribed adderoll. He did very well in school on it but didn't eat or sleep much, which stressed him out. I'm scared to give it to him again. Although he did well at school that day he looked high almost. Anyone with info please help

3 Comments

View replies by

Guest - posted on 11/07/2014

460

0

26

What other therapy is he doing in addition to the medication?
Depending on what is causing the ADHD symptoms, the treatment can vary. Right now, ADHD is really just a name for a particular set of symptoms--we do not know what actually causes the symptoms. Recently we have learned that the symptoms of ADHD can be caused by many different conditions -- some environmental, some chemical, some physical, or a combination.

His therapist should be working with him to figure out what is causing the symptoms so that the treatment can be developed to him personally.

If you share with me which symptoms he has the most difficulty with, I can give you some tips that I use to control those symptoms both for myself and for people I work with.

Stacy - posted on 11/07/2014

6

0

2

Yes and that's what I thought so I tried a lower dose and it didn't work. Maybe I should switch Medications. I have fought giving him meds for 2years but after 3 doctors all said it,I thought I should try it. But it makes me feel sick giving it to him

Guest - posted on 11/07/2014

460

0

26

If it suppresses his appetite that usually means the dose is too high for him. The "high" or "stoned" demeanor is also an indicator that the dose is too high. Talk to his doctor about giving him a lower dose.

Also keep in mind that Adderall does NOT make the symptoms of ADHD actually go away, it simply helps him cope with the symptoms more effectively, so it seems like they go away, but they don't. Also, because he is only 9 years old, the chemistry in his brain is still developing and changing, which means his medication will have to be very carefully monitored and frequently adjusted to compensate for those changes. The biggest focus on his treatment right now should be cognitive therapy and behavioral therapy. The medication should only be used as a "boost" not the main form of treatment.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms